MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W10020080
Medical Device Problem Codes Deflation Problem (1149); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician used an evercross to treat a soft tissue lesion in the mid common femoral artery.A non medtronic 8fr sheath and a 0.35 x 260 guidewire was used for the procedure.No embolic protection was used.There was no damage to the device packaging and no issues removing the device from its packaging.The device was prepped per ifu with no issues.The device passed through a previously deployed stent.No resistance was encountered during advancement of the device and excessive force was not used.The balloon was used to treat the area and was inflated using an inflation device.It was reported that the balloon detached during removal of the device from the sheath at the end of the procedure.The balloon detached in the sheath and both the device and sheath were removed together.The physician was unsure if the balloon had completely deflated.The was no patient symptoms or complications and no patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: "herapin" was given to the patient for the procedure.The device did not break off in the patient and a snare was not required.The balloon was completely deflated when removed from the patient.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation the evercross balloon was not returned.Rather an unknown non-medtronic pta device with the balloon segment observed stuck inside the proximal end of the cook introducer sheath was returned.The unknown pta device showed a fracture to the catheter shaft.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8435863
Report Number2183870-2019-00138
Device Sequence Number2249776
Product Code LIT
UDI-Device Identifier00821684062210
UDI-Public00821684062210
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2021
Device Catalogue NumberAB35W10020080
Device Lot NumberA757533
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer03/27/2019
07/01/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date04/24/2019
07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight77